Skip to main page content
Access keys NCBI Homepage MyNCBI Homepage Main Content Main Navigation
Case Reports
. 2013 Oct;44(5):265-7.
doi: 10.1055/s-0033-1333873. Epub 2013 Feb 1.

Association of Acute Cerebellar Ataxia and Human Papilloma Virus Vaccination: A Case Report

Affiliations
Case Reports

Association of Acute Cerebellar Ataxia and Human Papilloma Virus Vaccination: A Case Report

Chihiro Yonee et al. Neuropediatrics. .

Abstract

Introduction: We report the case of a patient who developed symptoms of acute cerebellar ataxia (ACA) after administration of the human papilloma virus (HPV)-16/18 vaccine.

Patient and method: This patient developed symptoms of ACA, including nausea, vertigo, severe limb and truncal ataxia, and bilateral spontaneous continuous horizontal nystagmus with irregular rhythm, 12 days after administration of the HPV-16/18 AS04-adjuvanted cervical cancer vaccine. After this, the patient received methylprednisolone pulse and intravenous immunoglobulin (IVIG) therapies as well as immunoadsorption plasmapheresis.

Results: Severe ACA symptoms did not improve after methylprednisolone pulse and IVIG therapies, but the patient recovered completely after immunoadsorption plasmapheresis.

Conclusion: This temporal association strongly suggests that ACA was induced by the vaccination.

Similar articles

See all similar articles

Cited by 3 articles

Publication types

Substances

Feedback